Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 9, 2013, 12:48 AM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2013, 12:48 AM CDT (05:48 UTC)
- Expired
- Apr 9, 2013, 1:15 AM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 12:50 AM CDT | TSTM WND DMG | 3 W Eustis, NE | STRONG WINDS TO 60 MPH DAMAGED TWO LARGE OUTBUILDING AND LARGE TREE LIMBS DOWN. |
| Apr 9, 12:56 AM CDT | TSTM WND GST 50 | 6 Wnw Eustis, NE | SLEET AND 50 MPH WINDS MAKING ROADS ICY AND HAZARDOUS OVER NORTHEST FRONTIER COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS53 KLBF 090548
SVRLBF
NEC063-111-090615-
/O.NEW.KLBF.SV.W.0008.130409T0548Z-130409T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1248 AM CDT TUE APR 9 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 115 AM CDT
* AT 1246 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
EUSTIS...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUSTIS AND VROMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 206 AND 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4059 10023 4069 10044 4102 10023 4071 10021
4070 9998 4070 9997 4046 9997 4043 10000
4043 10002
TIME...MOT...LOC 0548Z 230DEG 32KT 4067 10013
HAIL...<.75IN
WIND...60MPH
$$
POWER1 follow-up statement
814
WWUS53 KLBF 090606
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 AM CDT TUE APR 9 2013
NEC063-111-090616-
/O.EXP.KLBF.SV.W.0008.000000T0000Z-130409T0615Z/
FRONTIER NE-LINCOLN NE-
106 AM CDT TUE APR 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
NORTHEASTERN FRONTIER COUNTIES WILL EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4059 10023 4069 10044 4102 10023 4071 10021
4070 9998 4070 9997 4046 9997 4043 10000
4043 10002
TIME...MOT...LOC 0606Z 230DEG 32KT 4077 9997
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:52 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 8, 10:52 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1052 PM CDT MON APR 8 2013 .UPDATE... ISSUED AT 1051 PM CDT MON APR 8 2013 UPDATED FORECAST FOR EARLIER ONSET OF WINTER WEATHER CONDITIONS OVER NORTHWEST NEBRASKA. TRANSITION TO SNOW TO THE WEST OF A LINE FROM CODY TO LISCO. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 314 PM CDT MON APR 8 2013 DEEP CONVECTION SHOULD DEVELOP WEST TO EAST TONIGHT WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. THERE IS A NARROW WINDOW FOR TORNADOES ASSOCIATED WITH A SOUTHWARD MOVING COLD FRONT THIS EVENING AND STORMS DEVELOPING ALONG OR JUST SOUTH OF THE FRONT. THE THUNDERSTORMS WILL HELP PULL COLD AIR SOUTH WHICH COULD CAUSE A CHANGEOVER TO FREEZING RAIN FASTER THAN FORECAST. THE RAP HAS WEAKENED THE MIDLEVEL WARM AIR ADVECTION SUFFICIENTLY TO REDUCE THE RISK OF SLEET HOWEVER THIS WOULD SUGGEST MORE FREEZING RAIN OR FREEZING DRIZZLE POTENTIAL TUESDAY AS THE MOISTURE IS GENERALLY BELOW 700 MB IN ALL MODELS. THE LATEST FORECAST SHOWS LESS QPF TUESDAY BUT SOME AREAS COULD SEE BETWEEN 1/4 AND 1/2 INCH OF FREEZING RAIN AS THE CHANGEOVER LINE WILL SPEND MOST OF THE DAY HOURS TRAVERSING EASTERN PORTIONS OF THE FCST AREA. THE SNOW LINE IS A LITTLE FASTER IN THE RAP BUT THE RAIN TO FREEZING RAIN LINE SHOULD BE DRAPED ACROSS CUSTER AND FRONTIER COUNTY BY 12Z TUESDAY. ALL OF THIS SUGGESTS THE COLD AIR IS WINNING OUT IN THE WEST AND TAKING A MORE NORTH TO SOUTH PLUNGE. THERE NO REAL CHANGE IN THE SNOWFALL AMOUNTS DURING THE SHORT TERM EXCEPT HIGHER AMOUNTS ASSOCIATED WITH THE SLIGHTLY FASTER CHANGEOVER IN THE WEST. ICING COULD BE A REAL PROBLEM FOR THE POWER GRID IN SOME AREAS WITH WINDS INCREASING TO 25 TO 35 MPH. TEMPERATURES SHOULD BE STEADY OR FALLING IN THE 20S THROUGHOUT THE DAY AND WIND CHILL READINGS IN THE SINGLE DIGITS ARE EXPECTED ALL AREAS BY TUESDAY NIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 314 PM CDT MON APR 8 2013 EARLY TUESDAY EVENING THE H5 UPPER LOW IS FORECAST TO ROTATE INTO CENTRAL COLORADO WHILE THE H7 LOW MOVES INTO FAR NORTHEAST CO/SWRN NEBR/NWRN KS. THIS WILL BE CONDUCIVE FOR A PERIOD OF MODERATE TO HEAVY SNOW IS TO DEVELOP IN NW KS AND DRAWN NORTHWARD INTO WESTERN NEBRASKA. NORTHWEST WINDS 25 TO 35 MPH AND GUSTY TO PRODUCE AREAS OF BLOWING SNOW TO DIMINISH SLIGHTLY TO 20 TO 30 MPH AFTER MIDNIGHT. THE SYSTEM WILL BEGIN TO WEAKEN AS DRIER AIR IS DRAWN INTO THE EASTERN SIDE OF THE SYSTEM. A PERSISTENT DEFORMATION ZONE ON THE BACKSIDE OF THE SYSTEM WILL STILL BRING LIGHT SNOW ACCUMULATIONS LATE TUESDAY NIGHT THROUGH WEDNESDAY. EVEN WEDNESDAY NIGHT INTO THURSDAY...THE NORTHEAST HALF OF THE AREA MAY CONTINUE TO SEE LIGHT SNOW AS UPPER LOW ROTATES SLOWLY EAST INTO IOWA. HAVE TRENDED DOWN HIGH TEMPERATURES WEDNESDAY TO THE UPPER 20S AND LOWER 30S. THURSDAY HIGHS ALSO TRENDED DOWN A BIT TO 33 TO 35 NORTH CENTRAL TO THE LOWER 40S FAR SOUTHWEST. IN WAKE OF CLOSED SYSTEM THURSDAY...UPPER FLOW WILL BE WEST NORTHWEST FRIDAY THROUGH MONDAY. TEMPERATURES TO MODERATE FROM 40 TO 50 FRIDAY TO THE 50S TO LOW/MID 60S SATURDAY AND SUNDAY. LOW CHANCE POPS SUNDAY/MONDAY FOR RAIN SHOWERS...NIGHTTIME/MORNING RAIN/SNOW SHOWERS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 642 PM CDT MON APR 8 2013 PRECIPITATION WILL CONTINUE TO EXPAND OVER WESTERN NEBRASKA EARLY THIS EVENING. CEILINGS WILL LOWER IN TO LIFR CATEGORIES AND AS TEMPERATURES COOL AREAS OF MIXED OR FREEZING PRECIPITATION ARE EXPECTED TO DEVELOP. PRECIPITATION TO CHANGE TO ALL SNOW THROUGH THE DAY ON TUESDAY. STRONG WINDS TO CONTINUE AND LIFR CEILINGS. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 4 AM CDT /3 AM MDT/ TUESDAY TO 7 AM CDT /6 AM MDT/ WEDNESDAY FOR NEZ029-038-058-069>071. WINTER STORM WARNING FROM 4 AM CDT /3 AM MDT/ TUESDAY TO 7 AM CDT /6 AM MDT/ WEDNESDAY FOR NEZ006>010-024>028-035>037-056-057- 059. WINTER STORM WARNING UNTIL 7 AM CDT /6 AM MDT/ WEDNESDAY FOR NEZ004-005-022-023-094. && UPDATE...POWER SHORT TERM...CDC LONG TERM...ROBERG AVIATION...POWER
Hazardous weather outlook, Apr 8, 5:53 AM CDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 AM CDT MON APR 8 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-091100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 553 AM CDT MON APR 8 2013 /453 AM MDT MON APR 8 2013/ ...A MAJOR SPRING STORM IS EXPECTED TO BRING A WILD MIX OF WEATHER TO WESTERN AND NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHWEST NEBRASKA. A WARM FRONT WILL MOVE NORTH INTO SOUTHERN NEBRASKA AND BRING WARM AND MOIST AIR TO CENTRAL AND SOUTHWEST NEBRASKA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN SOUTHWEST NEBRASKA. WITH STRONG INSTABILITY AND FAVORABLE VERTICAL WIND PROFILES...THERE IS POTENTIAL FOR AT LEAST ISOLATED SUPER CELLS WHICH CAN PRODUCE LARGE HAIL AND DAMAGING WIND. THE AREA MOST LIKELY TO HAVE SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM BROKEN BOW THROUGH NORTH PLATTE TO IMPERIAL. BESIDES THE RISK OF THUNDERSTORMS...THERE IS A POSSIBILITY OF LIGHT FREEZING RAIN OR SLEET IN THE NEBRASKA SANDHILLS AND THE EASTERN PANHANDLE. THE RAIN WILL CHANGE TO SNOW MOST AREAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD SNOW IS EXPECTED TO CONTINUE TUESDAY AND TUESDAY NIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY SNOW IS LIKELY OVER MUCH OF THE SANDHILLS AND THE EASTERN NEBRASKA PANHANDLE. LESSER AMOUNTS CAN BE EXPECTED IN CENTRAL AND SOUTHWEST NEBRASKA. AFTER THE STORM GOES THROUGH...STRONG WIND IS LIKELY TO PRODUCE AT LEAST AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Special weather statement, Apr 8, 10:15 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 915 PM MDT MON APR 8 2013 NEZ038-059-090445- CUSTER NE-LINCOLN NE- 1015 PM CDT MON APR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 1145 PM CDT... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ACROSS EASTERN LINCOLN COUNTY AND SOUTHWEST CUSTER COUNTY MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... VROMAN... BRADY... MAXWELL... KEITH... ETNA... OCONTO... CALLAWAY... MILLDALE... FINCHVILLE... LODI... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 188 AND 208. BROOKS
Local storm report, Apr 8, 10:32 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT MON APR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 5 SE BRADY 40.97N 100.30W
04/08/2013 E0.88 INCH LINCOLN NE PUBLIC
&&
MARTINSpecial weather statement, Apr 8, 11:17 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1117 PM CDT MON APR 8 2013 NEZ022-056>058-090500- DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- 1017 PM MDT MON APR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS...WESTERN KEITH...SOUTHERN GARDEN AND EASTERN DEUEL COUNTIES UNTIL 1100 PM MDT... AT 1014 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JULESBURG...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BIG SPRINGS... BARTON... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... MEGEATH... BRULE... LAKE VIEW CAMPGROUND... ASH HOLLOW STATE HISTORICAL PARK... LEWELLEN... CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... RUTHON... EAGLE GULCH CAMPGROUND... BELMAR... OTTER CREEK CAMPGROUND... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 92 AND 124. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 135. BROOKS
Special weather statement, Apr 8, 11:26 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 PM CDT MON APR 8 2013 NEZ069-090515- CHASE NE- 1026 PM MDT MON APR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 1115 PM MDT... AT 1023 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHURCH GROVE CAMPGROUND...OR 9 MILES SOUTH OF IMPERIAL...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IMPERIAL... CHAMPION... CHURCH GROVE CAMPGROUND... ENDERS RESERVOIR STATE RECREATION AREA... AREA A CAMPGROUND... CENTER DAM CAMPGROUND... ENDERS... CHASE... WAUNETA... WANAMAKER STATE WILDFIRE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 53. BROOKS
Local storm report, Apr 8, 11:43 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM CDT MON APR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HAIL IMPERIAL 40.52N 101.64W
04/08/2013 E0.88 INCH CHASE NE CO-OP OBSERVER
NICKEL SIZED HAIL COVERING THE GROUND.
&&
MARTINSpecial weather statement, Apr 9, 12:34 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1234 AM CDT TUE APR 9 2013 NEZ059-071-090615- FRONTIER NE-LINCOLN NE- 1234 AM CDT TUE APR 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND NORTHEASTERN FRONTIER COUNTIES UNTIL 115 AM CDT... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ORAFINO...OR 13 MILES EAST OF CURTIS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EUSTIS... POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 57 min |
| Apr 8, 10:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Apr 8, 11:40 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 50 min |
| Apr 9, 2:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.